MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE IB 25 TRAY 1000; SYRINGE WITH NEEDLE

BD MEDICAL - DIABETES CARE BD SYRINGE IB 25 TRAY 1000; SYRINGE WITH NEEDLE
Catalog Number 305536
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that when recapping the needle of a bd¿ syringe ib 25 tray 1000, the needle bent and pierced through the shield, resulted in needle stick injury.The staff member underwent blood work following facility protocol.The following information was provided by the initial reporter: ¿material no: 305536, batch no: 8205752.It was reported that when the staff member was recapping the needle after use, the needle bent and pierced the shield which resulted in a needle stick injury.The staff member underwent blood work following facility protocol.Information was received on follow up call with customer on 03/27.¿.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch #8205752.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.As no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Based on the above, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that when recapping the needle of a bd¿ syringe ib 25 tray 1000, the needle bent and pierced through the shield, resulted in needle stick injury.The staff member underwent blood work following facility protocol.The following information was provided by the initial reporter: ¿ material no: 305536 batch no: 8205752.It was reported that when the staff member was recapping the needle after use, the needle bent and pierced the shield which resulted in a needle stick injury.The staff member underwent blood work following facility protocol.Information was received on follow up call with customer on 03/27.¿.

Brand Name
BD SYRINGE IB 25 TRAY 1000
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8487397
Report Number1920898-2019-00321
Device Sequence Number1884541
Product Code FMF
UDI-Device Identifier30382903055365
UDI-Public30382903055365
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number305536
Device Lot Number8205752
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;